Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Pimples-Not2cool

Has anyone had this type of acne??

I got these itchy bumpy red acne around my chin area last month. I went to the dermatologist and they gave me cortisone shots and left me with nothing but scars. It doubled the amount of acne I had on my chin, to the point it was embarrassing and very visible. I went to the dermatologist again but this time a new dermatologist. He said it was deep pimples, he put me on antibiotics and Ziana. It totally ruined my chin. Not only was it hurting these red bumps but they were cracking and peeling from using ziana. I stopped before my chin got worse. Finally it seemed like it was going away after leaving it alone for days.

After a month of having these red bumps on my chin, I noticed my skin on my face has gotten very rough and dry. When I use face scrub it feels like my face could breathe better but the next day it looks irritated and I get a couple of new pimples but they go away. I don't dare touch my affected area b/c it still very sensitive, it seem like anytime the pimples could come back.

After not having them for a week, it came back again! Now i have 2 huge bumps on the same area. they are even painful when I laugh and my face still looks very rough! I also noticed very rough dry areas around my jawline and laugh lines and nose. I am afraid to go to the dermatologist, i know that he will try t pop them and scar me again.

ANY SUGGESTIONS???

My boyfriend told me it might be my hormones

my sister tells me it;s stress

and my dermatologist tells me it's a cyst but why would cysts itch??

Maybe he is right?? please help

Share this post


Link to post
Share on other sites

it sounds like your skin might be a bit traumatised? dry and using facial scrub might not help

mine can itch - its stretching the skin

hives do not tend to last for weeks on end and a derm should know what they look like

Share this post


Link to post
Share on other sites

have u tried cortisone creams?...i got itchy bumps that looked like acne but it felt like a rash...ne ways i got some cortisone cream from the drs and it relieved the itch and thinned out my skin so basically got rid of all the bumps

Share this post


Link to post
Share on other sites

Using a scrub on this is only transferring the bacteria to more places on your face. If you had an open wound, you wouldn't scrub it.

I've had exactly that, except I don't know the products that you are using, and in the UK they don't give you cortisone shots (at least I've never ever heard of it).

You have to just leave them to dry up. At night wash the area with an antibacterial wash. Then dab BP or something like that to dry them out. But only on the spots, otherwise all your skin will be red and sore. Then during the day use a mattifying moisturizer. It will get worse before it gets better. And the drying out stage is equally as ugly as the spots because then its red and crsuty!!!

I personally don't like BP because its stained so many of my clothes. The derm gave me retina-a which for me has been amazing. For the first 3/4 weeks my skin literrally peeled off. My forehead looked wrinkly because it was so dry, even when I had moisturizer on.Eventually the dead skin, and spots kind of dried off, and now my skin is sooooo smooth. I still have marks, but eventuallly they will fade. I only use Retin a at night, and just a mattifying moisturizer during the day. I don't wear any makeup because I personally think it looks worse. I went out once when my skin was awful and covered my self in foundation and bronzer, and when I saw photos, all you could see were shiny bumps all over my skin. It was awfull. So untill the last spot disapears, i'm being brave and not wearing makeup.

Also, about the hormone thing. I always took Diannette to balance them, but when I went to the dermatologist he told me that I should stop taking this kind of pill, as it only works when you take it, and you can't take it for the whole of your life, and it causes blood clots.....so I would stay away from the pill, unless its for contraception. I'm taking Trimethoprim antibiotics which has also been amazing. All the others didn't work for me.

I think its basically trial and error, just don't use products that are too harsh. I also drink 2 lites of water a day (or try to) and I notice when I don't my skin stays the same, but after a few days of drnking more water, it improves.

Goodluck......

Share this post


Link to post
Share on other sites
Also, about the hormone thing. I always took Diannette to balance them, but when I went to the dermatologist he told me that I should stop taking this kind of pill, as it only works when you take it, and you can't take it for the whole of your life, and it causes blood clots.....so I would stay away from the pill, unless its for contraception. I'm taking Trimethoprim antibiotics which has also been amazing. All the others didn't work for me.

Goodluck......

Share this post


Link to post
Share on other sites

Oh man, I'm so sorry you're going through this. :(

Also, sorry I can't be of any help. I was going on the itching part of your posts in hopes somehow something was overlooked.

That really stinks, I had enormous cysts for years...It was awful to feel that pressure in my face. I truly hope you find real help. I wish you well.

Share this post


Link to post
Share on other sites

Aw i really feel for you, i get cysts and they are nasty nasty. I am always tempted to squeeze them, dont though

I am on Accutane now but still just had a cyst but it didn't last nearly anywhere as long as usual

its right about Dianette - its taken for about 3 months or so, its not actually meant to be long term contraceptive any more

I think you might need antibiotics to help clear the cysts you have but i found that antibiotics did not prevent them coming in the first place (but speeded it up a bit the healing)

Share this post


Link to post
Share on other sites

The really painful cysts will feel better if you put ice on them. Wrap ice in a paper towel or thin cloth towel and gently hold onto the lesions. Don't hold the ice on too long, definitely not longer than five minutes on, and less time if it feels too cool or cold for you. Do that intermittently and your cysts will hurt less.

Also take some ibuprofen or naproxen sodium. That will reduce swelling and inflammation as well. They are anti-inflammatories. Just take according to the package directions, one or the other of them.

Before you go to sleep, put on some antibiotic cream or ointment only on those lesions and then a bandaid on top. The bandaid's just to protect the area while you sleep and keep the ointment/cream from rubbing off on your pillow at night.

Share this post


Link to post
Share on other sites

UPDATE:

I have not been visiting this site since the acne stop but it was very selfish of me not to let you guys know an update of what my situation was.

After going to 3 dermatologists I finally got something that works.

#1 make your own research before you go to a dermatologist, because 60% of them have not one clue about what they are doing.

My new dermatologist treated me for adult acne rosacea. Within 2 days my skin was back to normal. :-)

Cream: hydrocortisone butyrate

& also antibiotics for about 2 weeks

What triggers it?

Exposure to temperature extremes can cause the face to become flushed as well as strenuous exercise, heat from sunlight, severe sunburn, stress, anxiety, cold wind, moving to a warm or hot environment from a cold one such as heated shops and offices during the winter.

I hope this helps someone else.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×